Drug warning: Increase in overdosesIssued: Friday, May 22, 2020
You can sign up to receive drug alerts and warnings issued in our community by the Community Drug Strategy.
There are multiple reports of an increase in overdoses throughout the Districts of Manitoulin and Sudbury.
This situation serves as an important reminder to the community that the illicit drug supply continues to be toxic. Every batch of street drugs is different and may be cut or mixed with substances such as fentanyl or carfentanil. Even a very small amount of these substances can cause an overdose.
Prevent opioid overdoses/save lives:
- Avoid using drugs when you are alone. If this is not possible, ask a friend to check on you.
- Reduce your risk of COVID-19 infection by staying at least six feet away from other people.
- If possible, call someone before using drugs. They can call 911 if you become unresponsive.
- When using drugs with a friend, do not use at the same time.
- When switching substances or if you have not used in a while, start with a lower dose.
- Carry a naloxone kit. Get your free kit at your local pharmacy today.
- Use multiple doses of naloxone, as needed.
- Call 911 if you suspect an overdose.
- Avoid mixing drugs, including prescribed, over the counter, and illegal drugs.
- Avoid drinking alcohol while using other drugs.
To protect others from the risk of COVID-19 infection, the Government of Canada suggests that you wear a non-medical or cloth mask when physical distancing can’t be maintained.
Overdose symptoms include:
- blue lips or nails
- dizziness and confusion
- the person can’t be woken up
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- drowsiness or difficulty staying awake
Please distribute this information (PDF) widely to help share the message.
This item was last modified on May 22, 2020